MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL
Lot Number TPUL-22402HL0
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 05/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On june 20, 2023, the spanish subsidiary notified us of an adverse event following the use of teosyal rha 4 in a patient.According to the information received, a patient was injected on (b)(6) 2023, with 0.6 ml of teosyal rha 4 in the nasolabial folds.The injection was done with a needle using the retrotracing technique.On the same day, the practitioner noticed a vascular compromise, as the patient presented with livedo reticularis on the nose, the left nasolabial fold and the white lip.As a corrective action, 600 ui of hyaluronidase were immediately administered (four injections of 150 ui) and the following treatment was prescribed: - nonsteroidal anti-inflammatory drug (aspirin 300 mg): 1 tablet.- topical antibiotic: (mupirocin 2%): twice a day for 7 days.One day after the injection, on (b)(6) 2023, another 1500 ui of hyaluronidase were administered (one injection), and the following treatment was prescribed: - nonsteroidal anti-inflammatory drug (aspirin 100 mg): 1 tablet per day for 7 days.Finally, on june 20, 2023, we were informed that the vascular compromise was fully resolved without any further complications.
 
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of filler injections.They are related to the accidental injection of the product inside or close to a blood vessel, leading to its occlusion or compression, blocking the blood flow.If treated on time with an appropriate treatment, symptoms can be fully resolved without sequalae.If the vascular complication is not detected/diagnosed and treated propmtly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of teosyal products.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER GEL
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer (Section G)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ   1203
Manufacturer Contact
ines moreno pons
rue de lyon 105
geneva, 1203
SZ   1203
MDR Report Key17246460
Report Number3005975625-2023-00504
Device Sequence Number20051614
Product Code LMH
UDI-Device Identifier07640173230069
UDI-Public01076401732300691022402HL017241031
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Lot NumberTPUL-22402HL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Initial Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient SexMale